Facebook Pixel
EmpowHER Guest

What causes dry mouth? Is there some kind of medications that cause this?

By Anonymous August 31, 2017 - 7:46pm
Rate This

Add a Comment2 Comments

EmpowHER Guest

Thanks Susan. I am bipolar II and take all kinds of medications for it. I'm 77 and never had this symptom before. My mouth and lips get dry in the afternoon, most unpleasant.
I picked up some lozenges for it this afternoon.


November 9, 2017 - 10:55pm
HERWriter Guide

Hello Anon

Thank you for writing.

Many things can cause dry-mouth, and if it goes on during the day, it could certainly be medications that cause dry-mouth.
According to WebMD - Dry mouth is a common side effect of many prescription and nonprescription drugs, including drugs used to treat depression, anxiety, pain, allergies, and colds (antihistamines and decongestants), obesity, acne, epilepsy, hypertension (diuretics), diarrhea, nausea, psychotic disorders, urinary incontinence, asthma (certain bronchodilators), and Parkinson's disease. Dry mouth can also be a side effect of muscle relaxants and sedatives.

Go through your meds and see if dry-mouth is a side effect.

September 1, 2017 - 7:53am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.